Thunderstorm Wind, Dawes
- When
- May 28, 6:11 PM MST
- Where
- Dawes County, Chadron Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.833, -103.100
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 28, 12:59 PM MST, 5 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 159 PM MDT SUN MAY 28 2006 .SHORT TERM...THE PARENT LOW RESPONSIBLE FOR THE CURRENTLY UNSTABLE WEATHER WILL PULL AWAY INTO CANADA OVERNIGHT DRIVING A SURFACE HIGH THROUGH THE REGION LATER TONIGHT. THIS WILL BRING SEASONABLE AND PLEASANT WEATHER FOR MEMORIAL DAY. IN THE MEANTIME...SHOWERS AND THUNDERSTORMS ARE SPREADING INTO SOUTHERN ALBANY AND CARBON COUNTIES THIS HOUR...EXACTLY WHERE THE RUC RESOLVED SOME INSTABILITY IN ITS 18Z RUN...THUS HAVE CONFIDENCE IN ITS LATER DEPICTION OF INSTABILITY SPREADING THROUGH THE CWA AND CLIMAXING IN THE NORTHERN PANHANDLE AROUND 00Z. A SEVERE THUNDERSTORM THREAT WILL EXIST ESPECIALLY IN THE PANHANDLE WHERE SURFACE CONVERGENCE WILL BE AIDED BY UPPER JET DYNAMICS. THINGS SHOULD QUIET DOWN BY 06Z OR SO WHEN THE DRY SURFACE HIGH WILL MAKE A PUSH THROUGH THE CWA. .LONG TERM...BY MONDAY NIGHT THE UPPER LOW AND SHORTWAVE TROUGH ARE WELL NORTH OF THE CWA. THEN THROUGH WEDNESDAY...SOME MODELS MOVE A WEAKER SHORTWAVE TROUGH OVER THE REGION...WHILE OTHERS ARE FLATTER WITH THE FLOW ALOFT. THE GFS HAS BEEN AND ITS 12Z RUN CONTINUES TO BE THE STRONGEST...WHILE THE 00Z CANADIAN IS THE FLATTEST OF THE MODELS. AS SURFACE HIGH PRESSURE SLOWLY BUILDS OVER THE CWA...WEAK BOUNDARY LAYER UPSLOPE LOOKS TO BE PRESENT THROUGH WEDNESDAY. MOST MODELS DEVELOP SOME PRECIPITATION OVER THE EAST PART OF THE CWA MAINLY IN THE AFTERNOON AND EVENING HOURS. THE 06Z DGEX AND NOGAPS ARE DEPICTING THE PRECIPITATION TO BE MORE WIDESPREAD THAN THE OTHER MODELS. A RIDGE ALOFT THEN BUILDS BACK OVER THE ROCKIES STARTING ON THURSDAY PER MOST MODELS WHICH WILL RETURN THE CWA BACK TO WARM TEMPERATURES AND GENERALLY DRY WEATHER. MODELS MAINLY DIFFER BY NEXT WEEKEND WITH THE 06Z GFS MOVING A SIGNIFICANT SHORTWAVE TROUGH OVER THE NORTHERN AND CENTRAL ROCKIES ON SUNDAY. OTHER MODELS STILL HOLD ONTO THE RIDGE...INCLUDING THE 00Z AND 12Z GFS AND ECMWF. THE 12Z GFS DOES MOVE A WEAKER SHORTWAVE TROUGH OVER THE CWA FRIDAY AND FRIDAY EVENING. AT THIS TIME WILL FOLLOW THE 00Z AND 12Z GFS AND ECMWF AND WILL LEAN TOWARD KEEPING THE CWA DRY FROM THURSDAY THROUGH NEXT SUNDAY WITH WARMING TEMPERATURES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SOWKO/WEILAND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1011 AM MDT SUN MAY 28 2006 NEZ054-055-WYZ059>070-291615- KIMBALL-CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1011 AM MDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON. A FEW STORMS IN NIOBRARA AND GOSHEN COUNTIES MAY BECOME STRONG ENOUGH TO PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SOME THUNDERSTORMS MAINLY ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-291615- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL- 1011 AM MDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING IN THE PANHANDLE. SOME STORMS COULD BECOME QUITE STRONG...PRODUCING STRONG WINDS AND HAIL...ESPECIALLY IN THE NORTHERN HALF OF THE PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SOME THUNDERSTORMS MAINLY ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY THIS EVENING. SOWKO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 8 E CHUGWATER 41.76N 104.67W
05/28/2006 M0.50 INCH PLATTE WY TRAINED SPOTTER
0527 PM HAIL 8 SSE GUERNSEY 42.16N 104.68W
05/28/2006 M0.50 INCH PLATTE WY TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
602 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL JAY EM 42.47N 104.36W
05/28/2006 M0.75 INCH GOSHEN WY TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
619 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL LINGLE 42.14N 104.35W
05/28/2006 M0.50 INCH GOSHEN WY TRAINED SPOTTER
0557 PM HAIL TORRINGTON 42.07N 104.18W
05/28/2006 M0.25 INCH GOSHEN WY LAW ENFORCEMENT
0612 PM HAIL 5 SSW YODER 41.85N 104.33W
05/28/2006 M0.88 INCH GOSHEN WY TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
649 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 25 SSE HARRISON 42.35N 103.69W
05/28/2006 E60 MPH SIOUX NE TRAINED SPOTTER
0625 PM HAIL 25 SSE HARRISON 42.35N 103.69W
05/28/2006 M0.75 INCH SIOUX NE TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
652 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND GST SCOTTSBLUFF 41.87N 103.66W
05/28/2006 M63 MPH SCOTTS BLUFF NE ASOS
0630 PM TSTM WND GST 10 S AGATE 42.27N 103.78W
05/28/2006 E70 MPH SIOUX NE TRAINED SPOTTER
0645 PM TSTM WND GST LAKE MINATARE 41.93N 103.50W
05/28/2006 E70 MPH SCOTTS BLUFF NE TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
709 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST BAYARD 41.76N 103.32W
05/28/2006 E60 MPH MORRILL NE PUBLIC
POWER LINES ARCING
&&
AAHThe Rapid City radar (KUDX), 145 km away, was scanning. The volume nearest the first event began at 01:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505843.